HomeAnswersObstetrics and Gynecologydelayed periodI am a 24-year-old female experiencing a delayed period after taking a morning-after pill last month. Please help.

Does a morning-after pill delay periods?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At December 4, 2023
Reviewed AtDecember 4, 2023

Patient's Query

Hello doctor,

I am a 24-year-old female. My menstrual cycle typically starts on the first of every month and lasts approximately 30-31 days. I had unprotected sex last month, and took a morning-after pill within 5 hours. Since then, I have been experiencing mild cramps in my legs and breast sensitivity, particularly when touched. Today is the second day of my missed period. I also took a urine pregnancy test two days back, and it was negative.

I am wondering why my period is delayed and what could be causing these symptoms? Please clarify.

Thank you.

Hello,

Welcome to icliniq.com.

I have carefully reviewed your query and fully understand your concerns.

It is important to note that sometimes periods can be delayed by 1 or 2 weeks due to factors such as stress or recent illness. Additionally, pregnancy test kits may not always provide accurate results in the early stages.

Here is my suggestion: Please wait for one more week. If your period has not arrived by then, go ahead and take another urine pregnancy test. If it still shows negative results, we can consider inducing your period using the withdrawal method.

I hope this information is helpful to you. Feel free to ask any further questions or seek additional guidance.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sanap Sneha Umrao
Dr. Sanap Sneha Umrao

Obstetrics and Gynecology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy